Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Transactions of the Moscow Mathematical Society
Transactions of the Moscow Mathematical Society
ISSN 1547-738X(online) ISSN 0077-1554(print)

 

Classification of $ 2$-reflective hyperbolic lattices of rank $ 4$


Author: E. B. Vinberg
Translated by: Alex Martsinkovsky
Original publication: Trudy Moskovskogo Matematicheskogo Obshchestva, tom 68 (2007).
Journal: Trans. Moscow Math. Soc. 2007, 39-66
MSC (2000): Primary 11H06
Published electronically: October 29, 2007
MathSciNet review: 2429266
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A hyperbolic lattice is said to be $ 2$-reflective if its automorphism group contains a subgroup of finite index generated by $ 2$-reflections. We determine all $ 2$-reflective hyperbolic lattices of rank $ 4$. (For all other values of the rank, this was done by V. V. Nikulin.)


References [Enhancements On Off] (What's this?)

  • 1. E. M. Andreev, Convex polyhedra of finite volume in Lobačevskiĭ\ space, Mat. Sb. (N.S.) 83 (125) (1970), 256–260 (Russian). MR 0273510 (42 #8388)
  • 2. V. O. Bugaenko, Arithmetic crystallographic groups generated by reflections, and reflective hyperbolic lattices, Lie groups, their discrete subgroups, and invariant theory, Adv. Soviet Math., vol. 8, Amer. Math. Soc., Providence, RI, 1992, pp. 33–55. MR 1155663 (93g:20094)
  • 3. J. W. S. Cassels, Rational quadratic forms, London Mathematical Society Monographs, vol. 13, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1978. MR 522835 (80m:10019)
  • 4. J. H. Conway and N. J. A. Sloane, Sphere packings, lattices and groups, 3rd ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 290, Springer-Verlag, New York, 1999. With additional contributions by E. Bannai, R. E. Borcherds, J. Leech, S. P. Norton, A. M. Odlyzko, R. A. Parker, L. Queen and B. B. Venkov. MR 1662447 (2000b:11077)
  • 5. V. V. Nikulin, Quotient-groups of groups of automorphisms of hyperbolic forms by subgroups generated by 2-reflections. Algebro-geometric applications, Current problems in mathematics, Vol. 18, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Informatsii, Moscow, 1981, pp. 3–114 (Russian). MR 633160 (83c:10030)
  • 6. V. V. Nikulin, 𝐾3 surfaces with a finite group of automorphisms and a Picard group of rank three, Trudy Mat. Inst. Steklov. 165 (1984), 119–142 (Russian). Algebraic geometry and its applications. MR 752938 (86e:14018)
  • 7. V. V. Nikulin, Discrete reflection groups in Lobachevsky spaces and algebraic surfaces, Proceedings of the International Congress of Mathematicians, Vol. 1, 2 (Berkeley, Calif., 1986) Amer. Math. Soc., Providence, RI, 1987, pp. 654–671. MR 934268 (89d:11032)
  • 8. Rudolf Scharlau and Claudia Walhorn, Integral lattices and hyperbolic reflection groups, Astérisque 209 (1992), 15–16, 279–291. Journées Arithmétiques, 1991 (Geneva). MR 1211022 (94j:11057)
  • 9. È. B. Vinberg, Some examples of crystallographic groups in Lobačevskiĭ\ spaces, Mat. Sb. (N.S.) 78 (120) (1969), 633–639 (Russian). MR 0246193 (39 #7497)
  • 10. È. B. Vinberg, The groups of units of certain quadratic forms, Mat. Sb. (N.S.) 87(129) (1972), 18–36 (Russian). MR 0295193 (45 #4261)
  • 11. È. B. Vinberg, The unimodular integral quadratic forms, Funkcional. Anal. i Priložen. 6 (1972), no. 2, 24–31 (Russian). MR 0299557 (45 #8605)
  • 12. È. B. Vinberg, Some arithmetical discrete groups in Lobačevskiĭ\ spaces, Discrete subgroups of Lie groups and applications to moduli (Internat. Colloq., Bombay, 1973) Oxford Univ. Press, Bombay, 1975, pp. 323–348. MR 0422505 (54 #10492)
  • 13. È. B. Vinberg, Absence of crystallographic groups of reflections in Lobachevskiĭ\ spaces of large dimension, Trudy Moskov. Mat. Obshch. 47 (1984), 68–102, 246 (Russian). MR 774946 (86i:22020)
  • 14. -, Classification of $ 2$-reflective hyperbolic lattices of rank $ 4$. Preprint 98-113. Universität Bielefeld. 1998.

Similar Articles

Retrieve articles in Transactions of the Moscow Mathematical Society with MSC (2000): 11H06

Retrieve articles in all journals with MSC (2000): 11H06


Additional Information

E. B. Vinberg
Affiliation: Department of Mechanics and Mathematics, Moscow State University, Moscow 119992, GSP-2, Russia
Email: vinberg@ebv.pvt.msu.su

DOI: http://dx.doi.org/10.1090/S0077-1554-07-00160-4
PII: S 0077-1554(07)00160-4
Published electronically: October 29, 2007
Article copyright: © Copyright 2007 American Mathematical Society